Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 2, 2012, 4:53 AM CDT for 5 counties in Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 4:53 AM CDT (09:53 UTC)
- Expired
- Aug 2, 2012, 5:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Wyandotte County, KS, Buchanan County, MO, Clay County, MO, Clinton County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
029
WWUS83 KEAX 020953
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 AM CDT THU AUG 2 2012
KSZ102>105-MOZ012-013-020>022-028>030-037-021045-
ANDREW MO-BUCHANAN MO-CALDWELL MO-CLAY MO-CLINTON MO-DE KALB
MO-DONIPHAN KS-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-PLATTE MO-RAY
MO-WYANDOTTE KS-
453 AM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHEASTERN DONIPHAN...WYANDOTTE AND EASTERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND WESTERN CALDWELL
COUNTY IN NORTH CENTRAL MISSOURI...AND SOUTHEASTERN ANDREW...SOUTHERN
DEKALB...CLINTON AND BUCHANAN COUNTIES IN NORTHWEST MISSOURI...AND
WESTERN RAY...PLATTE...JACKSON AND CLAY COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 545 AM CDT...
AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TROY TO LEAVENWORTH
TO LINWOOD...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BONNER SPRINGS...ELWOOD...PLATTE CITY...ST. JOSEPH...
EDWARDSVILLE...SHAWNEE...COUNTRY CLUB VILLA...OLATHE...LAKE
QUIVIRA...WEATHERBY LAKE...LENEXA...PARKVILLE...MERRIAM...OVERLAND
PARK...MISSION...KANSAS CITY KANSAS...RIVERSIDE...FAIRWAY...PRAIRIE
VILLAGE AND SMITHVILLE.
LAT...LON 3986 9510 3984 9421 3933 9413 3884 9421
3886 9506 3898 9507 3935 9501 3942 9502
3943 9497 3946 9503
TIME...MOT...LOC 0953Z 272DEG 37KT 3977 9496 3935 9488
3895 9495
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:57 AM CDT, 56 minutes earlier.
Area forecast discussion, Aug 2, 3:57 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 357 AM CDT Thu Aug 2 2012 .DISCUSSION... Convective system is making steady progress into northeast KS early this morning and is poised to push into northwest MO over the next few hours. Model analysis MUCAPE fields show a rapid drop in instability ahead of this system which would support a weakening trend. Indeed that appears to be occurring with convection becoming slowly less organized north of TOP. However, this activity is approaching a weak 850 hPa boundary that stretches from near KC into south central MO. Although wind fields along this boundary are weak, there could still be enough baroclinic lift to allow this convective complex to hold together and propagate slowly southeastward through the early morning. This is supported by new growth of small cells out ahead of the leading edge. Will therefore hold onto likely to cat PoPs for the northwestern third of the forecast area early this morning, with rainfall amounts that could approach a half inch to the northwest of KC. Expect this convective complex and precip amounts to gradually decrease later this morning as it moves into north central MO. Forecast for later today is largely dependent on the amount of remnant clouds and precip that linger behind this convective complex, and the likelihood that an MCV could be tracking across northern MO through the early afternoon. Cloud shield is currently rather extensive, and even if it becomes quick to erode, it will still likely impact much of the forecast area through the morning. Additionally, this convective complex could push the low level boundary slightly further south which would further cut down on temps across the northern 2/3 of the forecast area. Therefore lowered forecast highs today into the middle to upper 90s for most of the forecast area, with low 100s still possible to the south of the boundary over east central KS and west central MO. Could see some scattered convection redevelop through the afternoon especially near the 850 boundary over central MO. This will be largely dependent on the effects of any MCV circulation and cloud cover. Parade of transient upper-level impulses will continue tonight and Friday which could result in isolated to scattered convection through this time. Better chances will be across the southern forecast area into the Ozarks late tonight where a convergent LLJ will develop near the stalled boundary. Veering low-level flow and warm advection on Friday will likely bring temps back into the low 100s especially if skies remain mostly clear. Slightly higher humidity levels may push heat indices near or slightly above 105. Better rain chances will arrive on Saturday when a modest cold front will drop into the area. Depending on cloud cover, compressional heating ahead of the front could send areas from eastern KS into central MO well into the 100s while far northwestern parts of the forecast area cool off into the upper 80s and lower 90s. For now, degree of moisture transport and low level forcing do not look terribly favorable for widespread heavy precip with the front, but precip amounts could at least be enough keep drought conditions from getting any worse, for the time being. Hawblitzel Sunday - Wednesday: Aside from the exiting trough on Sunday and the cooler, drier surface high it leaves in its wake Sunday into Monday, the upper pattern reverts right back to the dominant upper ridging over the Southern Rockies with northwest flow over a portion of the area. For Sunday and Monday though, temperatures look, dare I say it, comfortable, with highs in the 80s and lower 90s on Sunday and about 5 degrees warmer on Monday. These temperatures are close to seasonal levels and dewpoints should be in the 50s which should make for very comfortable conditions, especially compared to what we've seen for the last month or so. By Tuesday and Wednesday however, the upper ridge will once again dominate with thicknesses and temperatures aloft increasing. So that will lead to temperatures increasing into the upper 90s and approaching 100 degrees in our southern and southwestern zones. In our northeastern zones temperatures should be cooler as they are more removed from the ridge and have an increased influence from the northwest flow. This could lead to increased cloud cover or even remnant convective systems inhibiting temperatures. Given that the area should be mainly under the influence of the ridge, the anticyclonic curvature in the height fields aloft, the ever worsening drought and the poor resolution/timing of any wave within the northwest flow in the models, have kept the entire period dry. Confidence is just not high enough at this point to mention the slight chance POPs period after period that the initialization generated. Given the pattern this is best left to the near/short term. CDB && .AVIATION... For the 06Z TAFs...Closely watching large convective system over eastern Nebraska and northern Kansas. Still quite a bit of uncertainty as to how organized this system will be by the time it pushes into western MO by sunrise. While activity near OMA is decreasing, convection is currently increasing near the KS/NE border. Given the uncertainty, will continue to carry VCTS for the time being and will introduce prevailing TS when it becomes more clear that this activity can survive this far southeast. Hawblitzel && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Aug 1, 6:05 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 605 PM CDT WED AUG 1 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 605 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY BE POSSIBLE IN EXTREME NORTHWESTERN MISSOURI AND NORTHERN KANSAS TOWARDS THURSDAY MORNING. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DEPENDING ON THE DEGREE OF CLOUD COVER LEFT OVER FROM DECAYING MORNING THUNDERSTORMS...SCATTERED THUNDERSTORMS MAY AGAIN BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THURSDAY AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW STRONG STORMS CAPABLE OF DAMAGING DOWNBURST WINDS MAY BE POSSIBLE. THUNDERSTORMS CHANCES WILL LINGER INTO THE UPCOMING WEEKEND... HOWEVER THE THREAT FOR SEVERE WEATHER REMAINS LOW. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO LOWER 100S INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. BAILEY
In the hours before
Special weather statement, Aug 2, 4:53 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 AM CDT THU AUG 2 2012
KSZ102>105-MOZ012-013-020>022-028>030-037-021045-
ANDREW MO-BUCHANAN MO-CALDWELL MO-CLAY MO-CLINTON MO-DE KALB
MO-DONIPHAN KS-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-PLATTE MO-RAY
MO-WYANDOTTE KS-
453 AM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHEASTERN DONIPHAN...WYANDOTTE AND EASTERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND WESTERN CALDWELL
COUNTY IN NORTH CENTRAL MISSOURI...AND SOUTHEASTERN ANDREW...SOUTHERN
DEKALB...CLINTON AND BUCHANAN COUNTIES IN NORTHWEST MISSOURI...AND
WESTERN RAY...PLATTE...JACKSON AND CLAY COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 545 AM CDT...
AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TROY TO LEAVENWORTH
TO LINWOOD...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BONNER SPRINGS...ELWOOD...PLATTE CITY...ST. JOSEPH...
EDWARDSVILLE...SHAWNEE...COUNTRY CLUB VILLA...OLATHE...LAKE
QUIVIRA...WEATHERBY LAKE...LENEXA...PARKVILLE...MERRIAM...OVERLAND
PARK...MISSION...KANSAS CITY KANSAS...RIVERSIDE...FAIRWAY...PRAIRIE
VILLAGE AND SMITHVILLE.
LAT...LON 3986 9510 3984 9421 3933 9413 3884 9421
3886 9506 3898 9507 3935 9501 3942 9502
3943 9497 3946 9503
TIME...MOT...LOC 0953Z 272DEG 37KT 3977 9496 3935 9488
3895 9495
HAWBLITZELThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:34 PM CDT | Heat Advisory | EAX | Bates, Carroll, Cass, Chariton, Clay, Cooper and 10 more | 27 hr |
Nearby
Special Weather Statements in Missouri, 2012Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.